Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Aug 8, 2014, 4:02 PM CDT for Haskell County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 8, 2014, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS San Angelo, TX
County Haskell County, TX
The radar
The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
358
WWUS84 KSJT 082102
SPSSJT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI AUG 8 2014
TXZ098-082130-
HASKELL TX-
402 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
HASKELL COUNTY...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF PAINT CREEK...OR ABOUT
8 MILES NORTHEAST OF STAMFORD...MOVING NORTH AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE STAMFORD MARINA BY 415 PM CDT
PAINT CREEK BY 425 PM CDT
HASKELL BY 430 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3328 9956 3296 9955 3296 9999 3315 10000
3325 9999
TIME...MOT...LOC 2102Z 181DEG 10KT 3301 9968
$$
DANIELSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:32 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 8, 3:32 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT FRI AUG 8 2014 .SHORT TERM... (Tonight and Saturday) Weak upper ridging will continue over the Southern Plains through tomorrow with its center, now over the forecast area, drifting to the east through tomorrow and re-centering over East Texas by tomorrow evening. An outflow boundary moving south into the Big Country area is responsible for on-going mostly isolated convection along and north of the boundary. Expect this activity to continue into the evening hours before dissipating over the northern Big Country. Will stay with dry conditions through the remainder of tonight and tomorrow. The 850mb thermal trough shows a slight cooling tomorrow especially over the southwestern CWA. However, still looking for afternoon highs around 100 over most locations tomorrow with slightly cooler mid 90s over the southwestern CWA. Looking for morning lows tomorrow in the mid 70s. 15 .LONG TERM... (Saturday night through next Friday) Continued hot through the next several days. Very little change was needed for the long term forecast. The upper level ridge will remain in place through early next week, keeping temperatures hot throughout the extended forecast. By early next week, models continue to indicate a weakening of the eastern side of the upper level ridge as a trough develops across the eastern U. S., and a cold front moving into the area during the Monday/Tuesday time frame. Models still do not agree on timing, so have continued to indicate only a slight chance for showers and thunderstorms generally from the Monday afternoon through Tuesday night. There is also a very slow, slight cooling trend in 850mb temperatures, so have kept the one or two degree cooling in the forecast for afternoon high temperatures as well. However, highs will still be in the upper 90s to around 100 degree range, there just won't be as many locations hitting triple digits. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 99 74 99 74 / 10 5 0 5 10 San Angelo 75 100 73 99 74 / 10 5 5 5 5 Junction 72 98 72 98 75 / 10 0 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 2:48 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CDT FRI AUG 8 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 248 PM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 20. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Special weather statement, Aug 8, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT FRI AUG 8 2014
TXZ098-082130-
HASKELL TX-
402 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
HASKELL COUNTY...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF PAINT CREEK...OR ABOUT
8 MILES NORTHEAST OF STAMFORD...MOVING NORTH AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE STAMFORD MARINA BY 415 PM CDT
PAINT CREEK BY 425 PM CDT
HASKELL BY 430 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3328 9956 3296 9955 3296 9999 3315 10000
3325 9999
TIME...MOT...LOC 2102Z 181DEG 10KT 3301 9968
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:56 PM CDT | Special Weather Statement | SJT | Taylor | 34 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.